High Wind, Guadalupe Mountains of Culberson County
- When
- November 1, 10:38 PM MST to November 2, 11:38 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
Strong westerly winds aloft mixed down to the surface in the Guadalupe Mountains and resulted in high winds there.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong westerly winds aloft mixed down to the surface in the Guadalupe Mountains and resulted in high winds there.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 1, 10:15 PM MST, 23 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 1215 AM CDT Thu Nov 2 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... VFR conditions are expected with mostly clear skies at the west Texas and southeast New Mexico terminals the next 24 hours. Southwest winds of 5 to 15 mph will increase to 15 to 30 mph and gusty by mid to late Thursday morning and continue Thursday afternoon. Winds will diminish to 10 to 15 mph around sunset Thursday. 12 && .PREV DISCUSSION... /issued 616 PM CDT Wed Nov 1 2017/ AVIATION... 00Z TAF issuance... No major aviation concerns the next 24 hours, VFR conditions will prevail at all terminals. Gusts will diminish toward sunset then return once again around mid morning Thursday. PREV DISCUSSION... /issued 236 PM CDT Wed Nov 1 2017/ DISCUSSION... A broad upper level trough is over the northern part of the country and westerly flow is over the CWA. West surface winds are present across the area today and this will allow for significant downslope warming to occur this afternoon. Temperatures are expected to warm up into the 80s across most of the CWA today which will be about 10 degrees above normal. Strong winds will be present across the Guadalupe Mountains this afternoon. A more zonal flow pattern will take shape for Thursday; otherwise, conditions will be similar to today with temperatures perhaps a degree or two warmer. Winds will again be strong in the Guadalupe Mountains Thursday afternoon but it looks to be a marginal high wind event at this time. An upper trough develops over the west coast on Friday, and temperatures across West Texas and southeast New Mexico stay similar to the previous two days. Not much change is expected over the weekend, except temperatures will warm up a few degrees as surface winds become more southwesterly. Either next Tuesday or Wednesday, the upper trough over the west coast is expected to move over the central U.S. and push a cold front through the area. This will result in temperatures dropping toward more seasonal values at the end of the forecast period. Other than the GFS producing a little bit of precipitation Sunday afternoon through Tuesday across the area, the forecast is expected to remain dry for the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 85 53 85 55 / 0 0 0 0 Carlsbad 84 50 83 54 / 0 0 0 0 Dryden 89 57 88 64 / 0 0 0 0 Fort Stockton 86 56 87 58 / 0 0 0 0 Guadalupe Pass 72 51 74 56 / 0 0 0 0 Hobbs 79 48 79 50 / 0 0 0 0 Marfa 77 45 79 47 / 0 0 0 0 Midland Intl Airport 84 54 85 56 / 0 0 0 0 Odessa 83 53 84 56 / 0 0 0 0 Wink 85 51 87 52 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 113 PM CDT Wed Nov 1 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 113 PM CDT Wed Nov 1 2017 /1213 PM MDT Wed Nov 1 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Westerly winds of 30 to 40 mph, and gusts over 55 mph, will affect the Guadalupe Mountains periodically this afternoon and evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Westerly winds of 30 to 40 mph, and gusts over 55 mph, will affect the Guadalupe Mountains on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 723273, 723275, 723274.